Chemotherapy-induced peripheral neuropathy

Impact on quality of life

A. Scheel, A.J.M. Beijers, F. Mols, C.G. Faber, G. Vreugdenhil

Research output: Contribution to journalArticleScientificpeer-review

Abstract

Peripheral neuropathy is a frequently occurring side-effect of chemotherapy as a cancer treatment. The incidence of chemotherapy-induced peripheral neuropathy (CIPN) is increasing as a consequence of better treatment of cancer becoming available and increasing use of chemotherapy, and because CIPN occurs more frequently with use of new chemotherapeutics. The diagnosis 'CIPN' is made principally on clinical grounds, and it is characterized by predominantly sensory symptoms. The National Cancer Institute Common Toxicity Criteria (NCI-CTC) are commonly used to grade CIPN, but the reliability of these criteria is debated. If CIPN occurs, the only effective strategies are dose reduction or discontinuation of chemotherapy. CIPN impairs quality of life. It is important to evaluate the symptoms of CIPN, as well as the impact on daily living.
Original languageEnglish
Pages (from-to)A7455
JournalNederlands Tijdschrift voor Geneeskunde
Volume158
Publication statusPublished - 2014

Fingerprint

Peripheral Nervous System Diseases
Neoplasms
Incidence

Cite this

Scheel, A., Beijers, A. J. M., Mols, F., Faber, C. G., & Vreugdenhil, G. (2014). Chemotherapy-induced peripheral neuropathy: Impact on quality of life. Nederlands Tijdschrift voor Geneeskunde, 158, A7455.
Scheel, A. ; Beijers, A.J.M. ; Mols, F. ; Faber, C.G. ; Vreugdenhil, G. / Chemotherapy-induced peripheral neuropathy : Impact on quality of life. In: Nederlands Tijdschrift voor Geneeskunde. 2014 ; Vol. 158. pp. A7455.
@article{e7b8ae3d5cf34433a7ae54392c45264f,
title = "Chemotherapy-induced peripheral neuropathy: Impact on quality of life",
abstract = "Peripheral neuropathy is a frequently occurring side-effect of chemotherapy as a cancer treatment. The incidence of chemotherapy-induced peripheral neuropathy (CIPN) is increasing as a consequence of better treatment of cancer becoming available and increasing use of chemotherapy, and because CIPN occurs more frequently with use of new chemotherapeutics. The diagnosis 'CIPN' is made principally on clinical grounds, and it is characterized by predominantly sensory symptoms. The National Cancer Institute Common Toxicity Criteria (NCI-CTC) are commonly used to grade CIPN, but the reliability of these criteria is debated. If CIPN occurs, the only effective strategies are dose reduction or discontinuation of chemotherapy. CIPN impairs quality of life. It is important to evaluate the symptoms of CIPN, as well as the impact on daily living.",
author = "A. Scheel and A.J.M. Beijers and F. Mols and C.G. Faber and G. Vreugdenhil",
year = "2014",
language = "English",
volume = "158",
pages = "A7455",
journal = "Nederlandsch Tijdschrift voor Geneeskunde",
issn = "0028-2162",
publisher = "Bohn Stafleu van Loghum",

}

Scheel, A, Beijers, AJM, Mols, F, Faber, CG & Vreugdenhil, G 2014, 'Chemotherapy-induced peripheral neuropathy: Impact on quality of life', Nederlands Tijdschrift voor Geneeskunde, vol. 158, pp. A7455.

Chemotherapy-induced peripheral neuropathy : Impact on quality of life. / Scheel, A.; Beijers, A.J.M.; Mols, F.; Faber, C.G.; Vreugdenhil, G.

In: Nederlands Tijdschrift voor Geneeskunde, Vol. 158, 2014, p. A7455.

Research output: Contribution to journalArticleScientificpeer-review

TY - JOUR

T1 - Chemotherapy-induced peripheral neuropathy

T2 - Impact on quality of life

AU - Scheel, A.

AU - Beijers, A.J.M.

AU - Mols, F.

AU - Faber, C.G.

AU - Vreugdenhil, G.

PY - 2014

Y1 - 2014

N2 - Peripheral neuropathy is a frequently occurring side-effect of chemotherapy as a cancer treatment. The incidence of chemotherapy-induced peripheral neuropathy (CIPN) is increasing as a consequence of better treatment of cancer becoming available and increasing use of chemotherapy, and because CIPN occurs more frequently with use of new chemotherapeutics. The diagnosis 'CIPN' is made principally on clinical grounds, and it is characterized by predominantly sensory symptoms. The National Cancer Institute Common Toxicity Criteria (NCI-CTC) are commonly used to grade CIPN, but the reliability of these criteria is debated. If CIPN occurs, the only effective strategies are dose reduction or discontinuation of chemotherapy. CIPN impairs quality of life. It is important to evaluate the symptoms of CIPN, as well as the impact on daily living.

AB - Peripheral neuropathy is a frequently occurring side-effect of chemotherapy as a cancer treatment. The incidence of chemotherapy-induced peripheral neuropathy (CIPN) is increasing as a consequence of better treatment of cancer becoming available and increasing use of chemotherapy, and because CIPN occurs more frequently with use of new chemotherapeutics. The diagnosis 'CIPN' is made principally on clinical grounds, and it is characterized by predominantly sensory symptoms. The National Cancer Institute Common Toxicity Criteria (NCI-CTC) are commonly used to grade CIPN, but the reliability of these criteria is debated. If CIPN occurs, the only effective strategies are dose reduction or discontinuation of chemotherapy. CIPN impairs quality of life. It is important to evaluate the symptoms of CIPN, as well as the impact on daily living.

M3 - Article

VL - 158

SP - A7455

JO - Nederlandsch Tijdschrift voor Geneeskunde

JF - Nederlandsch Tijdschrift voor Geneeskunde

SN - 0028-2162

ER -